MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30475
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: customer street address: (b)(6).E1; customer phone number: (b)(6).E3: customer occupation = unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during a percutaneous nephrolithotomy (pcnl) procedure, the coating of a 'hiwire nitinol hydrophilic wire guide' peeled off while attempting to establish access into the patient.The wire guide was activated with saline and advanced through a needle without any resistance noted.Approximately 13cm of the coating detached and remained in the patient's kidney, and it was determined during the procedure that the detached coating could not be retrieved.A separate procedure was scheduled and performed on (b)(6) 2025, during which forceps were used to remove the retained coating.After this procedure, no additional parts of the device remained inside the patient's body, the patient did not require any further intervention and did not experience any additional adverse effects related to the incident.
 
Additional Manufacturer Narrative
Correction: d3, g1 investigation ¿ evaluation.It was reported that during a percutaneous nephrolithotomy (pcnl) procedure, the coating of a 'hiwire nitinol hydrophilic wire guide' peeled off while attempting to establish access into the patient.The wire guide was activated with saline and advanced through a needle without any resistance noted.Approximately 13cm of the coating detached and remained in the patient's kidney, and it was determined during the procedure that the detached coating could not be retrieved.A separate procedure was scheduled and performed on (b)(6) 2025, during which forceps were used to remove the retained coating.After this procedure, no additional parts of the device remained inside the patient's body, the patient did not require any further intervention and did not experience any additional adverse effects related to the incident.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.The complaint device was not returned; therefore, no functional testing or visual inspections could be performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The wire guide is assembled and packaged by a supplier who completed a dhr review as part of their investigation.The incoming inspection records at cook were reviewed and the lot passed incoming inspection.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A complaint history database search showed one other related complaint associated with the failure mode for the complaint device lot.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: precautions when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.Instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.The complaint device is assembled by a supplier who carried out an investigation in addition to cook.Based upon the available information, no product returned, and results of the investigation, cook has concluded that the cause for the complaint could not be established; it was not possible to rule out procedural factors.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21191347
Report Number1820334-2025-00075
Device Sequence Number8786518
Product Code OCY
UDI-Device Identifier00827002304758
UDI-Public(01)00827002304758(17)260109(10)71003334
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model NumberG30475
Device Catalogue NumberHWAS-035150
Device Lot Number71003334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown